Very large & painful lumps on bottom lip after injections that seem to be getting worse rather than better. Suggestion? (photo)

Hi, I had lip injections almost two weeks ago and my bottom lip has had really big lumps and been very painful. Iv had lip injections before and I have never experienced anything like this. It seems to be getting big and turning a yellow colour. I went to the doctors and they said it doesn't seem to be infected. Why has this happened? And is the only solution to get it dissolved? Thanks

Doctor Answers 7

Worsening lip swelling

This looks infected. You need to go see your doctor, have the filler dissolved with hyaluronidase, have the area cultured, and be treated for the infection. Since this question was posted a couple days ago, I hope you have already gone, been treated and are feeling better. If not, please don't wait any longer.


New York General Surgeon
1.0 out of 5 stars 1 review

Lip Swelling and Possible Infection

I am concerned that you have an infection that needs to be treated.  I would return immediately to your treating dermatologist for examination.  Best, Dr. Green

Very large & painful lumps on bottom lip after injections that seem to be getting worse rather than better. Suggestion?

This seems to be more than just normal swelling. You may need to have the filler dissolved and be treated for an infection. 

Karol A. Gutowski, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 65 reviews

Painful lip lumps

Although unusual, it appears that you do have an infection in the lip.  This could be bacterial or herpetic.  You need to have the filler removed and have a culture done.  Then your doctor can start the appropriate treatment. 

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Very large & painful lumps on bottom lip after injections that seem to be getting worse rather than better. Suggestion? (photo)

Thank you for your pictures and questions.  I have to disagree with your doctors and do feel that your lower lip has become infected  I would recommend seeking a second in-person evaluation by a board certified plastic surgeon for possible dissolution of your filler and initiation of antibiotics.  You may require an incision and drainage of the lip if there is pus encountered on exam.  Hope this helps and best wishes.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Tender swelling lips 2 weeks after injection

This is concerning given the fact that it is delayed in presentation, getting more swollen and tender. You need to see another physician rather quickly for evaluation for possible infection.

Dr H Karamanoukian
#RealSelf100 Member

Lip swollen 2 weeks after injection

This is unusual and appears to be infected. It definitely needs to be dissolved and possibly drained. The sooner the better IMO. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.